Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 112, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2003, 6:58 AM CDT for Weakley County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 6:58 AM CDT (11:58 UTC)
- Expired
- May 2, 2003, 7:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Weakley County, TN
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 12.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WUUS54 KMEG 021158 SVRMEM TNC183-021245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 656 AM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEAKLEY COUNTY IN NORTHWEST TENNESSEE * UNTIL 745 AM CDT. * AT 652 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER HICKMAN KENTUCKY...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 745 AM CDT INCLUDE... DUKEDOM... LATHAM... PURYEAR... .HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3664 8893 3646 8875 3641 8853 3657 8851
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:05 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 2, 3:05 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT FRI MAY 2 2003 LOOKS LIKE THIS WILL BE AN ACTIVE WEEK OF WEATHER. THUNDERSTORMS ARE NOW BEGINNING TO MOVE INTO THE AREA. LOOKS LIKE THE ACTIVE AREA WILL MAINLY BE LOCATED FROM MEMPHIS SOUTHWARD. WILL GO WITH CHANCE WORDING HERE AND SLIGHT CHANCE WORDING NORTH OF MEMPHIS. THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP OFF AND ON TODAY ALONG THE BOUNDARY STALLED OUT TO OUR SOUTH. EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP TONIGHT AS THE BOUNDARY MOVES BACK NORTHWARD AS A WARM FRONT. SUNDAY AFTERNOON AND SUNDAY NIGHT LOOKING LIKE THE BEST CHANCE OF SEVERE WEATHER. CAPE WILL BE AROUND 1500-2000 J/KG...HELICITY WILL BE AROUND 350-450 M2/S2...ALONG WITH DEWPOINTS IN THE UPPER 60S APPROACHING 70 AND A 60 KNOT LOW-LEVEL JET. COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT...KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE FRONT SHOULD TOTALLY PUSH THROUGH THE AREA ON TUESDAY. THE FRONT WILL COME BACK NORTHWARD TUESDAY NIGHT...WITH ANOTHER COLD FRONT PASSING THROUGH THE AREA ON WEDNESDAY. SOME SHOWERS/THUNDERSTORMS MAY LINGER INTO THE SOUTHEASTERN ZONES EARLY WEDNESDAY EVENING. THE FRONT WILL STALL OUT SOUTH OF THE AREA ON THURSDAY. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR EXTREME SOUTHERN ZONES FOR THURSDAY AND THURSDAY NIGHT. LOOKS LIKE THE FRONT WILL TRY TO WORK ITS WAY BACK NORTHWARD ON FRIDAY. HAVE ADDED A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR FRIDAY. PRELIMINARY NUMBERS MEM 77/61 80/70 82 33665 MKL 75/55 78/67 80 22665 JBR 75/58 78/67 80 24665 TUP 78/58 80/68 80 32565 .MEG...NONE. KRS
Hazardous weather outlook, May 2, 3:17 AM CDT, 3 hours 41 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-030900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH TODAY AS A COLD FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS NORTH MISSISSIPPI THIS AFTERNOON WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER SOUTHERN PORTIONS OF NORTHEAST ARKANSAS AND OVER SOUTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 51 min |
| May 2, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.